MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO
Model Number CBI006
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 400 ml, flow rate: 4 ml/hr, procedure: unknown, cathplace: unknown, infusion start time: unknown, infusion stop time: unknown.It was reported that the pump emptied in less than 24 hours without use of the bolus button.No patient injury or medical intervention was reported.Additional information received 17-aug-2021 indicated the pump was filled with 400ml ropivacaine.The patient is a palliative care patient (non-verbal).The nurse was experienced and the pump was on the patient's bed during delivery of the medication.
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and is being processed for evaluation.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for lot 30070743 was reviewed and the product was produced according to product specifications.The investigation remains in progress.All information reasonably known as of 24 sep 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 06-sep-2021 indicated that it "seems that the bolus on-q pump was not used accordingly.".
 
Additional Manufacturer Narrative
One used device was returned for evaluation.Testing of the pump revealed that it met specifications for all selectable flow rates.The reported event could not be duplicated in the lab.Complaint could not be confirmed as reported.Root cause was not determined.All information reasonably known as of 28 oct 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12422807
Report Number2026095-2021-00090
Device Sequence Number11677957
Product Code MEB
UDI-Device Identifier00193494134839
UDI-Public00193494134839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberCBI006
Device Catalogue NumberN/A
Device Lot Number30070743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/06/2021
10/19/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/24/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE 2MG/ML
Patient Weight54